Warning: May Cause…

It never fails to amaze me how doctors omit to discuss potential side effects with their patients. It makes sense, I suppose; if placebos can ‘heal’ ailments through the simple power of belief, then perhaps side effects can manifest themselves through similar credulity-based means. Nevertheless, it does rather leave some of us in a frightening position when we begin to experience strange by-products of our drugs. Even worse, if you’ve had chronic pain for a while, chances are that, like me, you will have a daily cocktail of meds to swig back. This can put you in the unenviable position of not being able to tell which medication is causing which side effect. It’s like Deal Or No Deal, but with higher stakes and much, much less money on offer.

I have just recently been prescribed Celecoxib, an NSAID which is the same group in which you’d find ibuprofen, in an attempt to try and provide some legitimate pain relief. This is necessary, given that I have tried pretty much every neuro-blocker in the book, and am apparently even impervious to a daily double dose of dihydrocodeine – as far as drugs go, I think I can now class myself as a bonafide Bad Bitch.

kendrick.gif

Trouble is, I am now dealing with some extra consequences of the medication I am on… As someone who has always enjoyed her food (perhaps even a little too much..! Where my people at?), loss of appetite is an incredibly bizarre experience. Food has always been the rainbow in my life on grey days. Sure, it may have been lousy at school, but there’s pasta for dinner – that kind of mentality. I’d never experienced what it was like to eat when your body absolutely does not want to. A friend once told me he wishes there was just a pill you could take that staved off hunger and gave you all the nutrition you needed, and for the first time, I know what he means. I do not want to eat anything, at all. And unfortunately, that has meant that of recent days I have been eating lots of bad stuff which is delicious, because it’s the only stuff I could fancy. I’m determined to be more disciplined now, but it ain’t half hard when you’re doing so much battling already. Then add to this the fact that I’m severely sleep-deprived (cheers, Insomnia, you beastly Side Effect No. 2), and you have a situation in which it is very difficult to make good decisions. Then there’s the stomach pains, not to mention the immense fatigue, which I don’t know is the fault of the drugs so much as a natural consequence of fighting my own body for this blooming long.

I just can’t pinpoint what’s causing them. Is it the Celecoxib? Perhaps it’s the Duloxetine… Or is it the Dihydrocodeine? It’s like the worst Blind Date episode ever. I don’t want any one of the three mystery bachelor drugs, you can get in the sea. It’s the pain I’m playing host to that wants a comforter, not me. Take her out some place nice, far far away, and leave me and my body in peace!!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s